Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Apr 23, 2007, 11:20 AM EDT for 17 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 11:20 AM EDT (15:20 UTC)
- Expired
- Apr 23, 2007, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 231520 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1120 AM EDT MON APR 23 2007 ...STRONG WIND GUSTS ON TAP UNTIL LATE THIS AFTERNOON... .STRONG WINDS ARE EXPECTED ALONG AND IN ADVANCE OF A COLD FRONT PASSING ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON. FREQUENT WIND GUSTS AROUND 45 MPH...WITH OCCASIONAL GUSTS TO 50 MPH...ARE EXPECTED. MIZ047>049-053>055-060>063-068>070-075-076-082-083-232000- /O.NEW.KDTX.WI.Y.0005.070423T1520Z-070423T2000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1120 AM EDT MON APR 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. FREQUENT WIND GUSTS AROUND 45 MPH...WITH OCCASIONAL GUSTS TO 50 MPH...ARE EXPECTED UNTIL LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DWD
1 follow-up statement
000 WWUS73 KDTX 232001 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 PM EDT MON APR 23 2007 ...STRONG WINDS WILL QUICKLY SUBSIDE INTO THE EVENING... .STRONG WINDS ARE EXPECTED TO SLACKEN CONSIDERABLY INTO THE EARLY EVENING HOURS. THE SHOWER ACTIVITY THAT WAS AIDING IN INCREASED WINDS HAS PUSHED OFF TO THE EAST. IN ADDITION...THE AREAS OF SURFACE AND UPPER LEVEL LOW PRESSURE WILL PUSH FURTHER EASTWARD HELPING TO EASE THE ACTIVITY. MIZ047>049-053>055-060>063-068>070-075-076-082-083-232115- /O.EXP.KDTX.WI.Y.0005.000000T0000Z-070423T2000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 401 PM EDT MON APR 23 2007 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. WINDS WILL CONTINUE TO WEAKEN LATE THIS AFTERNOON AND EARLY EVENING. WITH THE LOSS OF DAYTIME HEATING THIS EVENING IT IS EXPECTED THAT WINDS WILL DECREASE QUICKLY. UNTIL THEN...GUSTS OF 35 MPH WILL BE POSSIBLE ACROSS SOUTHEASTERN MICHIGAN. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 23, 7:15 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 23, 7:15 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
715 AM EDT MON APR 23 2007
.AVIATION...
AS A RELATIVELY STRONG SHORTWAVE TRACKS ACROSS NORTHERN LOWER
MICHIGAN TODAY...A COLD FRONT WILL SWEEP INTO THE AREA AND BRING AN
INCREASED CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON.
WIDELY SCATTERED SHOWERS WILL PRETTY MUCH BYPASS THE FORECAST SITES
THIS MORNING...AND WILL HOLD OFF ANY MENTION OF PRECIPITATION UNTIL
16Z-17Z OR SO...WHEN MVFR CONDITIONS WILL BE POSSIBLE FOR SEVERAL
HOURS. OTHERWISE...SOUTHWEST WINDS WILL INCREASE TODAY...WITH GUSTS
NEAR 30 KNOTS POSSIBLE BY MIDDAY.
&&
.PREV DISCUSSION...ISSUED AT 246 AM
SHORT TERM...TODAY AND TONIGHT
WITH MOISTURE AT A PREMIUM PER 00Z KDTX SOUNDING...AND A MEAGER
RADAR REPRESENTATION OF SHOWERS SO FAR...PLAN ON BACKING OFF ON THE
CHANCE OF SHOWERS FROM 80% TO 60% TODAY AS ACTIVITY THAT DOES OCCUR
SHOULD BE RATHER HIT AND MISS MUCH OF THE DAY. INSTABILITY IS NOT
TOO IMPRESSIVE EITHER GIVEN THE LACK OF LOW LEVEL MOISTURE AS WELL
AS INSOLATION WITH MOSTLY CLOUDY SKIES EXPECTED THROUGHOUT THE DAY.
ALL OF THIS ACTIVITY IS EXPECTED TO OCCUR AS LIFT INCREASES ALONG
AND IN ADVANCE OF APPROACHING SURFACE TROUGH...WHICH IS ASSOCIATED
WITH WELL DEVELOPED SHORTWAVE OVER NORTHERN IOWA/SOUTHERN MINNESOTA.
AS THIS SYSTEM CROSSES LAKE HURON LATE TODAY...A COLD FRONT WILL
MOVE THROUGH THE REGION...BRINGING AN END TO SHOWERS/THUNDERSTORMS
BY THIS EVENING.
INITIAL ACTIVITY THIS MORNING WILL OCCUR AS LOW LEVEL JET INCREASES
OVER THE AREA...AND FUNNELS MORE MOISTURE/INSTABILITY INTO THE AREA.
THE SECOND ROUND OF SHOWERS/SCATTERED THUNDERSTORMS WILL OCCUR IN
ADVANCE OF THE AFOREMENTIONED COLD FRONT THIS AFTERNOON/EARLY THIS
EVENING. ATTM...IT APPEARS THE CHANCE OF SEVERE WEATHER IS RATHER
LIMITED DUE TO A LACK OF INSTABILITY.
HOWEVER...IF SEVERAL HOURS OF SUNSHINE OCCUR IN BEHIND THE FIRST
WAVE OF SHOWERS...HEATING MAY BE ENOUGH TO BRING A FEW STORMS WITH
WINDS APPROACHING SEVERE CRITERIA...GIVEN THE RELATIVELY STRONG
ATMOSPHERIC WINDS ASSOCIATED WITH THE PASSING SHORTWAVE.
LONG TERM...
TEMPERATURES WILL CONTINUE THE DOWNWARD TREND TUESDAY AND
ESPECIALLY WEDNESDAY WITH MAX TEMPS POTENTIALLY FALLING SHORT OF
50 DEGREES AS A COLD RAIN IS EXPECTED TO OVERSPREAD FAR SOUTHERN
LOWER MICHIGAN.
GOOD AGREEMENT WITH SURFACE COLD FRONT REACHING THE OHIO RIVER ON
TUESDAY AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE CENTRAL GREAT
LAKES. 00Z RAOB OUT OF PICKLE LAKE IN ONTARIO CAME IN WITH AN 850 MB
TEMP OF 2 C...INDICATIVE OF THE AIRMASS WHICH WILL EVENTUALLY FILTER
INTO THE REGION. 00Z UKMET/GFS/NAM ALL INDICATING 850 MB TEMPS OF
2.5 TO 4.5 C OVER SOUTHEAST MICHIGAN ON TUESDAY WITH LIGHT NORTHERLY
LOW LEVEL WINDS. WITH A MOSTLY SUNNY START TO THE DAY...WOULD EXPECT
MAXES IN THE LOWER 60S FOR MUCH OF SOUTHEAST MICHIGAN. DID UNDERCUT
GFS MOS GUIDANCE BY 2 DEGREES BASED ON THE INCREASE/THICKENING
MID/HIGH CLOUDS DURING THE DAY...ALONG WITH SURFACE WINDS VEERING TO
THE NORTHEAST LATE IN THE DAY OFF LAKE HURON.
SOUTHERN LOWER MICHIGAN WILL BE SOLIDLY IN THE COLD AIR TUESDAY
NIGHT AS TIGHT 850 MB BAROCLINIC/FRONTAL ZONE WILL BE SITUATED OVER
THE OHIO VALLEY. PRECIPITATION CHANCES WILL HINGE ON THE INTERACTION
OVER A NORTHERN STREAM SHORTWAVE WHICH TRACKS THROUGH THE NORTHERN
GREAT LAKES AND THE CENTRAL PLAINS STORM SYSTEM...WITH ONE WAVE
FORECASTED TO RIDE ALONG THE FRONTAL BOUNDARY OVER THE OHIO VALLEY
ON WEDNESDAY.
STRONG MID LEVEL FGEN (700 MB) FORECASTED OVER THE CWA ON WEDNESDAY
EXPECTED TO LEAD TO RAIN...PER GFS/NAM/CANADIAN GLOBAL.
ALTHOUGH...HAVE NOTED THE 00Z UKMET WHICH IS MUCH DRIER OVER
SOUTHERN LOWER MICHIGAN...AS PRECIPITATION IS CONFINED MORE WITH THE
SFC-850 MB FRONT WHICH IS SOUTH OF THE BORDER. AT THIS
POINT...PLANNING ON LEANING TOWARD THE WETTER MAJORITY
SOLUTIONS...BUT CERTAINLY THINK THE GFS IS SUFFERING FROM SOME
CONVECTIVE FEEDBACK AND IS OVERDOING OR NOT WEAKENING FAST ENOUGH
THE CONVECTIVELY INDUCED SHORTWAVES.
DID PULL THE CHANCE OF RAIN FOR TUESDAY EVENING...AS ALL MODELS
SUGGEST IT WILL REMAIN DRY. OTHERWISE...GOING POPS LATE TUESDAY
NIGHT AND WEDNESDAY SEEM REASONABLE AND WILL JUST MAKE A FEW TWEAKS.
DID LOWER MAXES ON WEDNESDAY BASED ON THE EXPECTED 850 MB
TEMPS OF 1 TO 4 C...THICK CLOUD COVER AND RAIN...ALONG WITH THE LOW
LEVEL EASTERLY FLOW. USED THE GFS MOS GUIDANCE...WHICH CALLS FOR
MAXES PREDOMINATELY IN THE UPPER 40S TO AROUND 50 DEGREES.
IN THE WAVES WAKE...LOW LEVEL DRY WILL BECOME REESTABLISHED OVER
SOUTHEAST MICHIGAN THURSDAY EVENING AS HIGH PRESSURE OVER THE
NORTHERN LAKES SINKS FARTHER SOUTH THROUGH THE NIGHT.
RIDGING OVER LOWER MICHIGAN ON THURSDAY SHOULD RESULT IN A DRY...BUT
COOL DAY (50S)...AS 850 MB TEMPS CONTINUE TO HOVER AROUND 2 C.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ460...10 AM MONDAY TO 8 PM
MONDAY.
MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...LEZ444...10 AM MONDAY
TO 8 PM MONDAY.
&&
AVIATION.....DG
SHORT TERM...DG
LONG TERM....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 23, 4:20 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 AM EDT MON APR 23 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 420 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES THROUGH LOWER MICHIGAN. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH THIS AFTERNOON. THE MOVEMENT OF THESE THUNDERSTORMS WILL BE EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-240900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 420 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 8 PM THIS EVENING FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES THROUGH LOWER MICHIGAN. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS TO 40 KNOTS THIS AFTERNOON. THE MOVEMENT OF THESE STORMS WILL BE EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SUNDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.